Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Linear Transformations of Polynomial Regression Models

Gary L. Griepentrog, J. Michael Ryan and L. Douglas Smith
The American Statistician
Vol. 36, No. 3, Part 1 (Aug., 1982), pp. 171-174
DOI: 10.2307/2683171
Stable URL: http://www.jstor.org/stable/2683171
Page Count: 4
  • Download ($14.00)
  • Cite this Item
Linear Transformations of Polynomial Regression Models
Preview not available

Abstract

Statistical texts differ in the ways they test the significance of coefficients of lower-order terms in polynomial regression models. One reason for this difference is probably the concern of some authors that t ratios for the regression coefficients of lower-order terms may change as a result of linear scale transformations of the independent variables. Empiricists generally report tests of these terms and attempt to interpret their meanings. This paper succinctly demonstrates how linear transformations of polynomial regression models affect tests of statistical significance for individual parameters.

Page Thumbnails

  • Thumbnail: Page 
171
    171
  • Thumbnail: Page 
172
    172
  • Thumbnail: Page 
173
    173
  • Thumbnail: Page 
174
    174